Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 221, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 12, 2005, 11:11 PM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2005, 11:11 PM CDT (04:11 UTC)
- Expired
- Jun 13, 2005, 12:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 11:29 PM CDT | HAIL 0.88 | 3 E Eufaula, OK | ESTIMATED 45 TO 50 MPH GUSTS |
| Jun 12, 11:29 PM CDT | HAIL 0.88 | 5 E Eufaula, OK | ESTIMATED 45 TO 50 MPH GUSTS |
| Jun 12, 11:39 PM CDT | TSTM WND DMG | 9 Ene Canadian, OK | NUMEROUS LARGE TREE LIMBS BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1961 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1506 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 130411
SVRTSA
OKC091-121-130515-
/O.NEW.KTSA.SV.W.0221.050613T0411Z-050613T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF RAIFORD TO 4 MILES NORTHWEST OF
INDIANOLA TO 6 MILES SOUTHEAST OF SCIPIO...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...INDIANOLA...
RAIFORD...MCALESTER...KREBS...VIVIAN...CANADIAN...CROWDER...
STIDHAM...COUNCIL HILL...EUFAULA...BLOCKER...CHECOTAH...
RENTIESVILLE AND QUINTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3516 9598 3536 9598 3538 9597 3539 9588
3547 9587 3548 9582 3556 9582 3556 9535
3531 9535 3532 9535 3531 9546 3517 9546
3516 9535 3504 9535 3503 9550 3494 9551
3489 9608 3505 9608
$$2 follow-up statements
000
WWUS54 KTSA 130425
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1126 PM CDT SUN JUN 12 2005
OKC091-121-130515-
/O.CON.KTSA.SV.W.0221.000000T0000Z-050613T0515Z/
MCINTOSH OK-PITTSBURG OK-
1126 PM CDT SUN JUN 12 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM CDT FOR
PITTSBURG AND MCINTOSH COUNTIES...
AT 1122 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES SOUTHWEST OF PIERCE TO 2 MILES SOUTHEAST OF
VIVIAN TO 3 MILES SOUTHWEST OF CROWDER...MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EUFAULA...
COUNCIL HILL...BLOCKER...ONAPA...FEATHERSTON...CHECOTAH...
RENTIESVILLE AND QUINTON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3516 9598 3536 9598 3538 9597 3539 9588
3547 9587 3548 9582 3556 9582 3556 9535
3531 9535 3532 9535 3531 9546 3517 9546
3516 9535 3504 9535 3503 9550 3494 9551
3489 9608 3505 9608
$$000
WWUS54 KTSA 130500
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1200 AM CDT MON JUN 13 2005
OKC091-121-130510-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-050613T0515Z/
MCINTOSH OK-PITTSBURG OK-
1200 AM CDT MON JUN 13 2005
...THE SEVERE THUNDERSTORM WARNING FOR PITTSBURG AND MCINTOSH
COUNTIES HAS BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM OVER EXTREME EASTERN MCINTOSH COUNTY THROUGH 1230 AM.
LAT...LON 3516 9598 3536 9598 3538 9597 3539 9588
3547 9587 3548 9582 3556 9582 3556 9535
3531 9535 3532 9535 3531 9546 3517 9546
3516 9535 3504 9535 3503 9550 3494 9551
3489 9608 3505 9608
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:35 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 12, 10:35 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1035 PM CDT SUN JUN 12 2005 .MESOSCALE UPDATE... CONVECTIVE TRENDS SUPPORT A DIMINISHING SEVERE WEATHER THREAT AS STRONGER CONVECTION HAS MOVED FURTHER NORTHWARD OVER ESTABLISHED COLD POOL. THE SOUTHERN EXTENT OF THE CONVECTIVE COMPLEX WILL CONTINUE TO MAINTAIN A MARGINAL SEVERE WEATHER THREAT...AS IT ENCOUNTERS A RELATIVELY UNDISTURBED AIRMASS. STRENGTHENING SURFACE BASED INHIBITION ACROSS THIS SAME AREA ALONG WITH ORIENTATION WITH RESPECT TO MID LEVEL FLOW WILL BE THE INHIBITING FACTORS FOR A WIDESPREAD WIND THREAT. TORNADO WATCH #469 IS SCHEDULED TO EXPIRE AT 11 PM...AND CURRENTLY PLAN NO LOCAL EXTENSION. &&
In the hours before
Special weather statement, Jun 12, 9:28 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
928 PM CDT SUN JUN 12 2005
OKZ060-064>066-130345-
CREEK OK-OKFUSKEE OK-OKMULGEE OK-TULSA OK-
928 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA...CREEK AND OKMULGEE
IN EAST CENTRAL OKLAHOMA
OKFUSKEE
AT 928 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES WEST OF MANNFORD TO 4 MILES SOUTH OF
KELLYVILLE TO 3 MILES NORTHEAST OF BEARDEN...MOVING EAST AT 35 MPH.
A LARGE PORTION OF TULSA...CREEK...OKMULGEE AND OKFUSKEE COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1045 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Jun 12, 9:41 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
941 PM CDT SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 7 N WAGONER 36.06N 95.37W
06/12/2005 0.75 INCH WAGONER OK PUBLIC
&&
SAASpecial weather statement, Jun 12, 10:04 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1004 PM CDT SUN JUN 12 2005 OKZ054>057-059-130415- CRAIG-NOWATA-OSAGE-PAWNEE-WASHINGTON- 1004 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 465 TO EXPIRE FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS ALLOWS TO EXPIRE 5 COUNTIES IN NORTHEAST OKLAHOMA CRAIG... NOWATA... OSAGE... PAWNEE... WASHINGTON... THIS INCLUDES THE CITIES OF...BARTLESVILLE...PAWHUSKA...NOWATA... PAWNEE AND VINITA. OKZ058-060>071-073-130415- ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE- OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER- 1004 PM CDT SUN JUN 12 2005 ...TORNADO WATCH NUMBER 469 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... OTTAWA... ROGERS... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER... TAHLEQUAH...EUFAULA...CLAREMORE...MCALESTER...OKMULGEE...OKEMAH... MUSKOGEE...MIAMI...STILWELL AND BRISTOW.
Special weather statement, Jun 12, 10:11 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN JUN 12 2005
OKZ067-130320-
WAGONER OK-
1011 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1020 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 1008 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TULSA...MOVING NORTHEAST AT 40 MPH..
EXTREME NORTHWEST WAGONER COUNTY WILL BE AFFECTED BY THIS STORM THROUGH
1020 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.Special weather statement, Jun 12, 10:52 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT SUN JUN 12 2005
OKZ071-073-130415-
MCINTOSH OK-PITTSBURG OK-
1052 PM CDT SUN JUN 12 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
MCINTOSH AND PITTSBURG
AT 1052 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 12 MILES WEST OF VERNON TO 8 MILES SOUTHWEST OF
VERNON TO 8 MILES NORTHWEST OF ARPELAR...MOVING EAST AT 45 MPH.
A LARGE PORTION OF MCINTOSH AND NORTHERN PITTSBURG COUNTIES WILL BE
AFFECTED BY THESE STORMS THROUGH 1115 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 12, 10:56 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1056 PM CDT SUN JUN 12 2005 OKZ058-060>071-073-130500- ADAIR-CHEROKEE-CREEK-DELAWARE-MCINTOSH-MAYES-MUSKOGEE-OKFUSKEE- OKMULGEE-OTTAWA-PITTSBURG-ROGERS-TULSA-WAGONER- 1056 PM CDT SUN JUN 12 2005 ...THE NATIONAL WEATHER SERVICE WILL ALLOW TORNADO WATCH 469 TO EXPIRE FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS ALLOWS TO EXPIRE 14 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... OKFUSKEE... IN NORTHEAST OKLAHOMA ADAIR... CREEK... DELAWARE... MAYES... OKMULGEE... OTTAWA... ROGERS... TULSA... WAGONER... IN SOUTHEAST OKLAHOMA MCINTOSH... PITTSBURG... THIS INCLUDES THE CITIES OF...JAY...PRYOR...TULSA...WAGONER... TAHLEQUAH...EUFAULA...CLAREMORE...MCALESTER...OKMULGEE...OKEMAH... MUSKOGEE...MIAMI...STILWELL AND BRISTOW.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 21 min |
| Jun 12, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 52 min |
| Jun 12, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 28 min |
| Jun 12, 8:33 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 57 min |
| Jun 12, 9:37 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 23 min |
| Jun 12, 9:55 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa | 51 min |
| Jun 12, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee, Okmulgee | 62 min |
| Jun 12, 11:42 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 32 min |
| Jun 13, 5:44 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 61 min |
| Jun 13, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 70 min |
| Jun 13, 6:43 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 66 min |
| Jun 13, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 54 min |
| Jun 13, 6:53 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.